Thunderstorm Wind, Williams
- When
- June 5, 6:00 PM EST
- Where
- Williams County, West Unity
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.583, -84.433
Large tree down across the road in West Unity.
8 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 5, 4:05 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 405 PM EST MON JUN 5 2005 .SHORT TERM... INITIAL CONCERNS RELEGATED TO PENDING SVR OUTBREAK. ATTM ATMOSPHERE PRIMED FOR DVLPMNT AS NOTED W/ENHANCING CU FIELD FM CNTRL MI SW INTO EC IL W/VERY RECENT INITIATION NOTED WITHIN CONFLUENCE ZONE IN SAME AREA WHERE MSTR FLUX MAXIMIZED WITHIN MAX INSTABILITY AHD OF WELL DEFINED MCV TRANSLATING OUT OF CNTRL IL. EWD PROPAGATION OF MAIN SW TROF OVR MN AND ARRIVAL OF STG MID LVL SPEED MAX ALG TAIL END OF UPR TROF DICTATES A PRIMARY DAMAGING WIND THREAT ALTHOUGH PRESENCE OF HIGH SFC THETA-E AIRMASS AND MODEST MID LVL DRYNESS W/WET BULB 0 HGTS AOB 12KFT FAVORABLE FOR LARGE HAIL. NOT TOO KEEN ON TOR THREAT HWVR GIVEN ABSENCE OF SIG SFC BNDRY NOR ANY SUBSTANTIAL BACKING TO LL FLW AHD OF IL MCV BUT LK BREEZE BNDRY ACRS SW MI WILL HAVE TO BE WATCHED W/DISCRETE SUPERCELL WINDOW EARLY. && .LONG TERM... MONDAY NIGHT THROUGH SUNDAY...OVERALL...A WARM AND HUMID WEATHER PATTERN WITH A CHANCE FOR STORMS MAINLY WEDNESDAY THROUGH SATURDAY. LONGWAVE TROF WILL BECOME REESTABLISHED OVER THE WESTERN CONUS BY LATE IN THE WEEK. CONCERN THAT COOL FRONT MAY BACKDOOR WEDNESDAY AND THURSDAY...BUT FOR THIS PACKAGE WILL KEEP THE ENTIRE FORECAST AREA IN THE WARM SECTOR AS GFS/NAM BRINGS THE FRONT DOWN TO ABOUT THE EDGE OF THE AREA BEFORE BECOMING A WARM FRONT AND LIFTING NORTH. ALSO...GULF MOISTURE WILL REMAIN OVER THE AREA AS A SERIES OF SHORT WAVES EJECT EAST AND NORTHEAST OUT OF THE MAIN TROF. TIMING OF THESE INDIVIDUAL SYSTEMS LATE IN THE WEEK STILL TOO UNCERTAIN TO TRY TO PIN DOWN AT THIS POINT...SO HAVE LEFT THE CHANCE OF STORMS IN THE GRIDS/ZFP FOR EACH DAY LATE THIS WEEK. && .AVIATION... WATCHING CONV DVLPMNTS BACK W IN ASSOCN/W MCV OVR CNTRL IL AS IT PERTAINS TO 18Z TAF FCST. LATEST VIS IMAGERY SHOWING ENHANCED CU FIELD DVLPG IMMEDIATELY DOWNSTREAM IN CONFLUENCE FM SW MI INTO NW IN IN AREA OF MIN CINH...STG INSTABILITY AND MAX MSTR CVRG. ATTEMPTED SOME TIMING OF TEMPO SVR THIS AFTN OTHERWISE WX NIL AFT MID EVENING AS SFC COLD FRONT ACRS IA SURGES EWD EARLY TONIGHT. VFR CIGS EARLY W/CLRG LATE. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EST ALL COUNTIES .MI...TORNADO WATCH UNTIL 8 PM EDT ALL COUNTIES. .OH...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT ALL COUNTIES .LK MI...TORNADO WATCH UNTIL 8 PM EDT && HOLSTEN/SKIP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1000 AM EST SUN JUN 5 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-061010- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 1000 AM EST SUN JUN 5 2005 ...AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED LATE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP LATER THIS AFTERNOON IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT MOVING OUT OF THE CENTRAL PLAINS...WITH A MODERATE RISK FOR DAMAGING WINDS GUSTS UP TO 70 MPH AND LARGE HAIL TO THE SIZE OF GOLFBALLS. THUNDERSTORMS SHOULD INITIATE BY MID AFTERNOON FROM SOUTHWEST MICHIGAN INTO EASTERN ILLINOIS AND THEN RAPIDLY INTENSIFY INTO A FAST MOVING SQUALL LINE BY LATE AFTERNOON ACROSS NORTHERN INDIANA AND SOUTHWEST MICHIGAN...SPREADING INTO NORTHWEST OHIO THIS EVENING. OTHERWISE...HIGH TEMPERATURES THIS AFTERNOON WILL PEAK INTO THE LOWER 90S AND WITH HIGH HUMIDITIES IN PLACE...WILL COMBINE TO ALLOW HEAT INDICES TO CLIMB INTO THE MIDDLE TO UPPER 90S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS EXISTS WEDNESDAY THROUGH SATURDAY...BUT IT REMAINS TOO EARLY TO DETERMINE IF THESE STORMS WILL POSE A DISCRETE SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-061010- 456 AM EST SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP LATER THIS AFTERNOON IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT MOVING OUT OF THE CENTRAL PLAINS...WITH A MODERATE RISK FOR DAMAGING WINDS GUSTS UP TO 70 MPH AND LARGE HAIL TO THE SIZE OF GOLFBALLS. THUNDERSTORMS SHOULD INITIATE BY MID AFTERNOON FROM SOUTHWEST MICHIGAN INTO EASTERN ILLINOIS AND THEN RAPIDLY INTENSIFY INTO A FAST MOVING SQUALL LINE BY LATE AFTERNOON ACROSS NORTHERN INDIANA AND SOUTHWEST MICHIGAN...SPREADING INTO NORTHWEST OHIO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS EXISTS WEDNESDAY THROUGH SATURDAY...BUT IT REMAINS TOO EARLY TO DETERMINE IF THESE STORMS WILL POSE A DISCRETE SEVERE WEATHER RISK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX HOLSTEN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
504 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG LOGANSPORT 40.75N 86.36W
06/05/2005 CASS IN TRAINED SPOTTER
SEVERAL LARGE TREES DOWN.
0450 PM TSTM WND DMG 1 W WABASH 40.80N 85.84W
06/05/2005 WABASH IN TRAINED SPOTTER
LARGE TREE DOWN.
&&
MBOGUTHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
510 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 2 S ANGOLA 41.61N 85.00W
06/05/2005 STEUBEN IN TRAINED SPOTTER
8-12 INCH TREES DOWN. POWER LINES ALSO REPORTED DOWN.
&&
MBOGUTHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 2 S ANGOLA 41.61N 85.00W
06/05/2005 STEUBEN IN TRAINED SPOTTER
8-12 INCH TREES DOWN. POWER LINES ALSO REPORTED DOWN.
0512 PM TSTM WND DMG COLDWATER 41.94N 85.00W
06/05/2005 BRANCH MI LAW ENFORCEMENT
TREES DOWN IN THE CITY OF COLDWATER.
&&
MBOGUTHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
532 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG AMBOY 40.60N 85.93W
06/05/2005 MIAMI IN TRAINED SPOTTER
3 FOOT DIAMETER TREE DOWN ACROSS STATE ROAD 19.
0518 PM TSTM WND DMG MARION 40.55N 85.67W
06/05/2005 GRANT IN TRAINED SPOTTER
TREES AND POWER LINES DOWN THROUGHOUT COUNTY.
0520 PM TSTM WND DMG 8 SW HUNTINGTON 40.80N 85.61W
06/05/2005 HUNTINGTON IN TRAINED SPOTTER
SEVERAL TREES DOWN.
0520 PM TSTM WND DMG 6 SSW ANGOLA 41.56N 85.04W
06/05/2005 STEUBEN IN TRAINED SPOTTER
14 INCH DIAMETER TREE DOWN.
0526 PM TSTM WND GST MOUNT ETNA 40.74N 85.56W
06/05/2005 70 MPH HUNTINGTON IN TRAINED SPOTTER
GUSTS TO 70 MPH WITH SUSTAINED WINDS AT 50 MPH.
&&
MBOGUTHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
537 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG LITCHFIELD 42.04N 84.76W
06/05/2005 HILLSDALE MI LAW ENFORCEMENT
SEVERAL TREES DOWN IN WESTERN AND NORTHERN PART OF THE
COUNTY.
&&
MBOGUTHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
547 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG BLUFFTON 40.74N 85.17W
06/05/2005 WELLS IN LAW ENFORCEMENT
POWER LINES AND SEVERAL TREE BRANCHES DOWN IN THE CITY OF
BLUFFTON.
&&
MBOGUTHThe Northern Indiana radar (KIWX), 108 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
8 thunderstorm wind. Local standard time, as filed.
Large tree down across the road in West Unity.
Spotters reported sustained winds of 50 mph with gusts to 60 mph in the Convoy area, with the winds increasing to 70 mph as the storm passed south of Scott.
Trees and power lines were reported down.
A barn was blown down in the area. A RV was rolled over on a nearby road. The driver suffered minor injuries to a foot as a result of the upset.
Power lines were reported down in Paulding.
Trees and power lines reported down southwest of Wauseon.
A estimated wind gust to 60 mph was reported by spotters.
A few trees were reported down near Lafayette.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457110, 5457111, 5457112, 5457305, 5457113, 5457306, 5457307, 5457308.